MAUDE Adverse Event Report: PREMIA SPINE LTD. PEDICLE SCREW; SPINAL IMPLANT

PREMIA SPINE LTD. PEDICLE SCREW; SPINAL IMPLANT
Model Number PEDICLE SCREW
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved pedicle screw, its set screw, and the broken tulip arrived for investigation; they were examined under a microscope.The examination indicated there were signs of damage attributed to cross-threading of the set screw in the tulip and hammering on the set screw.This indicates that the surgeon used high force to lock down the set screw down to the tulip (without a counter torque), which all contributed to the reported breakage.When the counter torque is positioned on the screw, it protects the tulip 360° and such breakage is not possible.It is therefore concluded that the breakage of the tulip was related to surgeon error; the surgeon did not follow the surgical technique or standard surgical practice.This circumstance is not related to a manufacturing or design problem.
 
Event or Problem Description
During an implantation of the tops system in the us, the surgeon used a mallet to hammer on the torque limiter connected to the pedicle screw and then performed a final tightening without the counter torque.During the final tightening, a portion of the pedicle screw tulip broke off.The surgeon indicated to the company's representative during the surgery that his incision was too small to use the counter torque.An adequate midline incision is required to perform the entire procedure correctly, including placing the counter torque, as described in the product labeling.The involved screw was removed and replaced with same size screw.

Brand Name
PEDICLE SCREW
Common Device Name
SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key20490903
Report Number3012401682-2024-00010
Device Sequence Number3506783
Product Code NKB
UDI-Device Identifier07290115933895
UDI-Public07290115933895
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEDICLE SCREW
Device Catalogue Number88689
Device Lot NumberCTPS0261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown